Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weight Loss; Marinol or Steroids?
May 1, 2000

doctor prescribed Marinol 2.5mg (1 capsule) for my weight loss (from 165 lbs. to 140 lbs. since January of this year). He told me that it would stimulate my appetite so that I might eat more and gain weight. I'm afraid that I haven't really noticed any difference. The only effect I've noticed is that about 30-45 minutes after I've taken it I feel a bit disoriented; it's a difficult feeling to describe.

He also mentioned another option, steroids. How will this help the weight loss?

How do these two treatments compare? And what should I be considering when I make a decision?

Viral Load <26, T-cells 251 / Drugs Combivir, Viracept, Acyclovir / HIV Infection since Jan. 1999

Response from Dr. Dieterich

Marinol is synthetic marijuana, it does give some people a little buzz like smoking a joint. It is supposed to give you an appetite. If you don't mind the feeling, you can try increasing the dose. Before you try anabolic agents, you should check your testosterone and replace it to a normal level. Then anabolics and exercise will likely add much weight to your frame and it will be mostly muscle. Good Luck! Douglas T. Dieterich, M.D.


Previous
Need advice about changing meds to combat Lipodystrophy
Next
Muscle and Joints pain

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement